Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Redness of roof of mouth near teeth and gums, had taken antibiotics for UTI. What could cause this?

For the past couple days, I have had redness on the roof of my mouth near my teeth and gums. I did try some medication for canker sores and have used it twice. The brush applicator causes the red area to bleed when. Any suggestions as to what this may be caused from and how I can treat it? I was on antibiotics for a few (2) days; I took bactrim for a UTI . Please help. Thanks.
Asked On : Sun, 19 Aug 2012
Answers:  5 Views:  395
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Dentist 's  Response
Hi,
I read your problem.See, mouth sores can be due to stress or vitamin -B deficiency.For mouth sores, use topical anaesthetics that contain benzocaine, lignocaine, tetracaine will help to relieve from redness of gums.Also take vitamin -B complex.Don't stop antibiotic course for UTI. Use soft bristled brush and mouthwash also.I would advice you to visit your dentist also.

Have a nice time... take care
Answered: Mon, 20 Aug 2012
I find this answer helpful
Dentist Dr. Bibhu Dutt Nanda's  Response
hello and welcome to hcm forum,
i am glad you wrote in, first of all , i would like you to know that sometimes prolonged use of certain antibiotics can cause ulcers/soreness in the oral cavity, but you mentioned that you took antibiotics only for 2 days, therefore antibiotics are not the cause.
you have not mentioned, since how long are these sores present or do you wear dentures(partial/complete) or not, i assume you don't.
1) I would recommend you to use an antibacterial*(betadine) mouth wash, twice/day for a week.
2) avoid spicy food for a week,
3)do not apply any topical medicament over the sores until prescribed by your concerned doctor.
do not worry, sores will disappear within 3-5 days,
but if in case, there is no relief ,then kindly visit your doctor.
i hope i answered you query,
i wish you good health.
Answered: Mon, 20 Aug 2012
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
hi ,welcome to hcm,
the redness at the roof of mouth may be due to aphthous ucer.take oral prednisolone tablets after confirming it clinically with your dentist.
i advice you to take vitamin-B complex supplements.
please avoid harsh brushing techniques.avoid hot and spicy food.
Answered: Mon, 20 Aug 2012
I find this answer helpful
Dentist Dr. Sapna Purwaha's  Response
hello
kindly dont stop your antibiotics .there sores will be healed
in 5-6days.for relief use soft nylon brushes to clean that area
have vitamin and iron supplements. avoid hot and spicy
food.have short meals in every 2hrs.avoid stress.apply
anaesthetic gel on that area .drink plenty of water.
dont worry these sores are only temperary and will be
healed soon.
regards
dr.sapna
Answered: Wed, 5 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor